MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509210
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to (b)(6) 2025 as the exact event date was not reported.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that tip detachment occurred.The stenosed target lesion was located in the moderately tortuous vessel.A fathom -16 guidewire was selected for use in a visceral angiogram.During the procedure, it was noted that the tip of the wire inadvertently sheared off into the branch of superior mesenteric artery.The tip of the wire was completely removed with a gooseneck snare.A repeat angiogram was performed and confirmed the resolution of hemorrhage.Patient was stable and scheduled for a colonoscopy.
 
Event or Problem Description
It was reported that tip detachment occurred via attached voluntary medwatch report # (b)(4).The stenosed target lesion was located in the moderately tortuous vessel.A fathom -16 guidewire was selected for use in a visceral angiogram.During the procedure, it was noted that the tip of the wire inadvertently sheared off into the branch of superior mesenteric artery.The tip of the wire was completely removed with a gooseneck snare.A repeat angiogram was performed and confirmed the resolution of hemorrhage.Patient was stable and scheduled for a colonoscopy.
 
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to 03/01/2025 as the exact event date was not reported.Device evaluation by manufacturer: the device was returned for analysis and inspected according to procedure.The guidewire was returned, and during visual inspection it was observed that the distal tip was detached.Microscopic inspection confirmed that the guidewire was detached.Product analysis confirmed the reported tip detachment.

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21954315
Report Number2124215-2025-26696
Device Sequence Number8547633
Product Code DQX
UDI-Device Identifier08714729961123
UDI-Public(01)08714729961123
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509210
Device Catalogue NumberM001509210
Device Lot Number0035141563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite